Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2016, 7:24 PM MDT for Cherry County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 7:24 PM MDT (01:24 UTC)
- Expired
- Jul 26, 2016, 8:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:05 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
284
WUUS53 KLBF 270124
SVRLBF
NEC031-270215-
/O.NEW.KLBF.SV.W.0227.160727T0124Z-160727T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM MDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 815 PM MDT
* AT 723 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MERRIMAN...OR 15 MILES SOUTH OF MARTIN...MOVING EAST AT 20 MPH.
ANOTHER SEVERE STORM WAS LOCATED NEAR ELI AND WAS MOVING EAST
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...
SCHOOLHOUSE LAKE...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
ELI...BAYONNE AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 115 AND 165.
HIGHWAY 61 BETWEEN MILE MARKERS 211 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 10204 4299 10206 4299 10111 4261 10126
TIME...MOT...LOC 0123Z 285DEG 19KT 4295 10181
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER1 follow-up statement
472
WWUS53 KLBF 270140
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM MDT TUE JUL 26 2016
NEC031-270215-
/O.CON.KLBF.SV.W.0227.000000T0000Z-160727T0215Z/
CHERRY NE-
740 PM MDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
AT 740 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MERRIMAN...OR 16 MILES SOUTH OF MARTIN...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...
SCHOOLHOUSE LAKE...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...ELI...
BAYONNE AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 115 AND 165.
HIGHWAY 61 BETWEEN MILE MARKERS 211 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 10204 4299 10206 4299 10111 4261 10126
TIME...MOT...LOC 0140Z 281DEG 8KT 4295 10183
HAIL...1.00IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:06 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 26, 6:06 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 706 PM CDT TUE JUL 26 2016 ...Updated Aviation Section and Forecast in the Near-Term... .UPDATE... Issued at 645 PM CDT Tue Jul 26 2016 Scattered strong to severe thunderstorms are ongoing across extreme southeast and south central SD, entering the NE Panhandle, and NE CO. Ongoing thunderstorms in extreme southeast SD and over the Panhandle are expected to develop and/or move into Sheridan, Garden, and Cherry counties within 1 to 2 hours. Further development is expected across the northern-half of the CWA later on this evening. Main threats are large hail and damaging winds. Updated grids for strong and severe storms, timing, and coverage in the near-term period. Please refer to the SPC Convective Watch page for the latest information on any convective watches issued. && .SHORT TERM...(This evening through Wednesday) Issued at 308 PM CDT Tue Jul 26 2016 The main forecast challenge over the next 24 hours will be the threat for precipitation and severe weather potential especially this evening. First off, the short range solutions failed to correctly initialize the South Dakota/northwestern Nebraska convection this morning which is problematic for this evening's forecast. I think this failure in initialization, will delay the timing of onset of thunderstorms into the mid evening vs. early evening hours. Thunderstorms should come at western and north central Nebraska from two sources this evening. The first is from the west southwest as a shortwave lifts east of the central Rockies. This will be activity from residual convection across northeastern Colorado and southwestern Wyoming. The second area of convection will arise across western South Dakota early this evening. As this convection tracks east it will throw out a frontal boundary into northern Nebraska. As this feature moves south into an increasing low level jet by mid evening, we should see quick thunderstorm development over north central Nebraska. This activity will ride to the southeast along the moisture and instability axis, and will impact mainly areas in the east and southeastern forecast area. This area of convection may briefly merge with a line of storms tracking east from the panhandle with the northern area becoming more dominant by late evening with support from the nose of the low level jet. Strong mid level wind shear will support supercell thunderstorms initially with large hail being the main severe threat. A quick changeover to a cluster of storms with heavy rain and wind being the main severe threats, will occur during the late evening hours. Given the expected later timing for thunderstorms in the forecast area tonight, the threat for large hail and discrete supercells may be decreasing across northern Nebraska with an increased threat for a convective cluster and strong winds. Since the models did a poor job initializing convection this morning, decided to cut back pops for tonight in the north. Overnight convection will force a frontal boundary south to the KS/Nebr border where it will stall Wednesday. Temperatures will be much cooler north of the front with highs Wednesday in the lower 80s. There will be a lingering threat for light pcpn behind the front as well particularly over eastern portions of the forecast area as mid level waa lifts into central and eastern Nebraska. .LONG TERM...(Wednesday night through Tuesday) Issued at 308 PM CDT Tue Jul 26 2016 Mid and long term solutions in fair agreement and will use a blend for the forecast. Upper ridge has retreated over the desert southwest placing the northern plains in fast northwest flow with chances for thunderstorm development nearly every day. Boundary in place over western Nebraska Wednesday night with upper wave moving across the northern plains. Thunderstorms to continue along the boundary through the evening. Storms will decrease in intensity and coverage area through the early morning hours. Weak cold front over the Dakotas will drop south across Nebraska on Thursday with slight chance pops retained along the front as it progresses south. Stationary boundary to lie across southwest into the southeast Nebraska panhandle and will be the focus for isolated thunderstorms Thursday night into Friday.Highs in the low to mid 80s with cloud cover and thunderstorms Thursday and Friday. Ridge building east into western Nebraska on Saturday and warm temperatures return. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 645 PM CDT Tue Jul 26 2016 Delayed the onset of showers and thunderstorms this evening. Isolated-scattered thunderstorms are expected to move/develop over Sheridan, Garden, and Cherry counties within 1 to 2 hours. Thereafter, best chances, specifically for strong to severe storms, will be across the northern-half of the forecast area the rest of the evening before midnight. Conditions deteriorating to MVFR VIS, at or above 3 SM, are expected in the vicinity of thunderstorms along with gusts exceeding 40 kts. Low stratus is possible early tomorrow morning, with MVFR ceilings, across portions of the forecast area. && .LBF Watches/Warnings/Advisories... None. && UPDATE...ET SHORT TERM...Buttler LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Jul 26, 5:25 PM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT TUE JUL 26 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-272330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 625 PM CDT TUE JUL 26 2016 /525 PM MDT TUE JUL 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THOUGH THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...THE GREATEST THREAT FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM LAKESIDE TO ELSMERE TO CHAMBER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. PLEASE REFER TO THE STORM PREDICTION CENTER CONVECTIVE WATCH PAGE FOR THE LATEST INFORMATION ON ANY CONVECTIVE WATCHES ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EXIST WEDNESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON WEDNESDAY AND ACROSS SOUTHWESTERN AREAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ET
In the hours before
Special weather statement, Jul 26, 6:47 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM MDT TUE JUL 26 2016 NEZ094-270130- WESTERN CHERRY NE- 647 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 730 PM MDT... AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRIMAN...OR 22 MILES SOUTH OF MARTIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MERRIMAN...MEDICINE LAKE...ELI... INDIAN HILL AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 134 AND 156. HIGHWAY 61 BETWEEN MILE MARKERS 210 AND 230. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4275 10183 4299 10172 4299 10128 4257 10142 TIME...MOT...LOC 0046Z 283DEG 16KT 4285 10167 BUTTLER
Special weather statement, Jul 26, 6:47 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT TUE JUL 26 2016 NEZ005-270130- EASTERN CHERRY NE- 747 PM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 830 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LITTLEBURG...OR 14 MILES SOUTHEAST OF MISSION... MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VALENTINE AND SMITH FALLS STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 194 AND 205. HIGHWAY 97 BETWEEN MILE MARKERS 138 AND 141. HIGHWAY 83 BETWEEN MILE MARKERS 204 AND 222. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4284 10023 4275 10058 4300 10065 4300 10033 TIME...MOT...LOC 0047Z 342DEG 19KT 4312 10055 JACOBS
Local storm report, Jul 26, 7:12 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL MERRIMAN 42.92N 101.70W
07/26/2016 E1.00 INCH CHERRY NE TRAINED SPOTTER
&&
MARTINLocal storm report, Jul 26, 7:14 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 11 NNW HAY SPRINGS 42.83N 102.77W
07/26/2016 E1.75 INCH SHERIDAN NE PUBLIC
WINDS WERE ALSO ESTIMATED AT BETWEEN 50 AND 60 MPH.
&&
MOLDANLocal storm report, Jul 26, 7:21 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 N HAY SPRINGS 42.77N 102.69W
07/26/2016 M1.75 INCH SHERIDAN NE PUBLIC
WINDS WERE ESTIMATED AT AROUND 50 MPH.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| Jul 26, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 26, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jul 26, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 26, 7:54 PM MDT | Tornado Warning | LBF | Cherry | 36 min |
| Jul 26, 8:02 PM MDT | Special Weather Statement | LBF | Boyd, Keya Paha | 43 min |
| Jul 26, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 26, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 26, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jul 26, 8:51 PM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jul 26, 9:00 PM MDT | Special Weather Statement | LBF | Brown, Cherry | 45 min |
| Jul 26, 9:11 PM MDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 26, 9:31 PM MDT | Special Weather Statement | LBF | Brown, Rock | 44 min |
| Jul 26, 9:36 PM MDT | Special Weather Statement | LBF | Brown | 39 min |
| Jul 26, 9:43 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, McPherson | 47 min |
| Jul 26, 9:51 PM MDT | Special Weather Statement | LBF | Thomas | 39 min |
| Jul 26, 10:07 PM MDT | Special Weather Statement | LBF | Blaine, Loup, Rock | 38 min |
| Jul 26, 10:36 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Loup, McPherson | 54 min |
| Jul 26, 10:48 PM MDT | Special Weather Statement | LBF | Garfield, Holt, Wheeler | 72 min |
| Jul 26, 11:31 PM MDT | Special Weather Statement | LBF | Dawson | 29 min |
| Jul 27, 3:16 PM MDT | Special Weather Statement | LBF | Keya Paha | 59 min |
| Jul 27, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 51 min |
| Jul 27, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jul 27, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 51 min |
| Jul 27, 4:05 PM MDT | Special Weather Statement | LBF | Thomas | 40 min |
| Jul 27, 4:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 27, 4:38 PM MDT | Special Weather Statement | LBF | Blaine, Loup, Thomas | 52 min |
| Jul 27, 4:45 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 27, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 27, 4:57 PM MDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 27, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 50 min |
| Jul 27, 5:45 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 27, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.